MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49941
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, upon opening two universa soft ureteral stent sets, cracks were seen on the pigtail part of the stents.Issue was discovered prior to patient contact.They replaced cracked stents with new product.No adverse events have been reported as a result of the alleged malfunction.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation? investigation ¿ evaluation: a visual inspection of the returned devices was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, and quality control data.Two opened universa outer cartons labeled rpn ush-624 with lot number 8256994 were received.A stent was returned in each carton.Stent a- was returned without the tether.There is a tear in the proximal coil starting at the first sideport and continues through the end of the coil.Stent b- was returned without the tether.The stent is partially separated in a circumferential direction around the base of the proximal coil.Stents are inspected to assure tethers are not tangled around the stent.Packaging processes require to assure tethers are not tangled around stent or in the pouch seal.The device history record review showed there were no non-conformances associated with the reported failure.A search of complaint records revealed this is the only complaint for the tether breaking associated with lot number 8256994.A review of manufacturing documents identified this product is inspected before shipment.Two stents were returned, both stents were returned without a tether attached that the product is manufactured with.The tether is attached the to the side port that is closest to the proximal end of the device.One stent has a tear in the proximal coil starting at the first sideport.The other stent has separated in a circumferential direction around the base of the proximal coil.The possible cause of the complaint; the stents were damaged when the tether was removed.A quality engineer risk assessment concluded no risk reduction activities are required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7841861
Report Number1820334-2018-02701
Device Sequence Number11097376
Product Code FAD
UDI-Device Identifier00827002499416
UDI-Public(01)00827002499416(17)200929(10)8256994
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2020
Device Model NumberG49941
Device Catalogue NumberUSH-624
Device Lot Number8256994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date09/27/2018
Patient Sequence Number1